Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 17, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Mar 3, 2013, 3:28 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2013, 3:28 AM HST (13:28 UTC)
- Expired
- Mar 3, 2013, 3:24 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621 WWHW70 PHFO 031328 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 AM HST SUN MAR 3 2013 ...WIND ADVISORY FOR THE SUMMIT OF MOUNT HALEAKALA... .THE STRONG WINDS BETWEEN AN UPPER LEVEL RIDGE TO THE NORTH OF HAWAII AND A TROUGH ALOFT TO THE SOUTHEAST WILL PRODUCE WINDY CONDITIONS ON THE SUMMIT OF MOUNT HALEAKALA TODAY. HIZ022-040230- /O.NEW.PHFO.WI.Y.0017.130303T1328Z-130304T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 328 AM HST SUN MAR 3 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 20 TO 30 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$ HOUSTON
2 follow-up statements
017 WWHW70 PHFO 031745 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 745 AM HST SUN MAR 3 2013 ...WIND ADVISORY FOR THE SUMMIT OF MOUNT HALEAKALA AND THE BIG ISLAND SUMMITS... .THE STRONG WINDS BETWEEN AN UPPER LEVEL RIDGE TO THE NORTH OF HAWAII AND A TROUGH ALOFT TO THE SOUTHEAST WILL PRODUCE WINDY CONDITIONS ON THE SUMMIT OF MOUNT HALEAKALA AND THE BIG ISLAND SUMMITS TODAY. HIZ028-040400- /O.EXA.PHFO.WI.Y.0017.000000T0000Z-130304T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 745 AM HST SUN MAR 3 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ022-040400- /O.CON.PHFO.WI.Y.0017.000000T0000Z-130304T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 745 AM HST SUN MAR 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...THROUGH 6 PM HST THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS ARE EXPECTED...AND MOTORISTS SHOULD USE EXTRA CAUTION WHILE DRIVING. && $$
530 WWHW70 PHFO 040124 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 PM HST SUN MAR 3 2013 HIZ022-028-040230- /O.CAN.PHFO.WI.Y.0017.000000T0000Z-130304T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 324 PM HST SUN MAR 3 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AT THE SUMMITS ARE DECREASING TO BELOW ADVISORY LEVELS. CONDITIONS WILL REMAIN BREEZY WITH GUSTS IN THE 30 TO 35 MPH RANGE THROUGH MONDAY MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Mar 2, 8:30 PM HST, 6 hours 58 minutes earlier.
Area forecast discussion, Mar 2, 8:30 PM HST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST SAT MAR 2 2013 .SYNOPSIS... A TRADE WIND WEATHER PATTERN WILL PREVAIL OVER THE NEXT SEVERAL DAYS DUE TO SURFACE HIGH PRESSURE FAR NORTH OF THE ALOHA STATE. CLOUDS AND PASSING SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS WITH A FEW BRIEF SHOWERS OVER SOME LEEWARD LOCATIONS. OUR WINDS ARE EXPECTED TO BECOME LIGHTER TOWARD THE END OF THE NEW WEEK AS A FRONT BEGINS TO APPROACH THE ISLANDS FROM THE NORTHWEST. && .DISCUSSION... THE TIGHT PRESSURE GRADIENT SOUTH OF A 1030 MB SURFACE HIGH FAR NORTHEAST AND A 1033 MB SURFACE HIGH FAR NORTHWEST OF THE MAIN HAWAIIAN ISLANDS IS MAINTAINING BREEZY TRADE WIND CONDITIONS ACROSS THE ISLAND CHAIN EARLY THIS EVENING. ALOFT...NORTHEAST TO SOUTHWEST ORIENTED MIDDLE AND UPPER LEVEL TROUGHING IS EVIDENT ABOUT 325 MILES SOUTHEAST OF HILO. THERE IS ALSO AN UPPER LEVEL RIDGE JUST NORTH OF THE ISLANDS. WATER VAPOR IMAGERY INDICATES THERE IS SIGNIFICANT SUBSIDENCE HIGH ABOVE THE MAIN HAWAIIAN ISLAND CHAIN. AS A RESULT... THE ISLANDS ARE IN A RELATIVELY STABLE ENVIRONMENT WITH A TRADE WIND INVERSION BELOW 8 THOUSAND FEET AND BELOW NORMAL MOISTURE VALUES. MOST OF THE CLOUDS UPWIND OF THE ISLANDS APPEAR TO BE RATHER STABLE WITH ISOLATED LIGHT TRADE SHOWERS MAINLY OVER THE WINDWARD SIDES OF MAUI AND BIG ISLAND...AS WELL AS THE ADJACENT COASTAL WATERS. THE SURFACE HIGH FAR NORTHEAST OF THE AREA WILL CONTINUE MOVING EASTWARD THIS WEEKEND...WHILE THE HIGH TO THE NORTHWEST WILL MOVE TOWARD THE EAST TO A POSITION FAR NORTH OF THE ALOHA STATE BY MONDAY. THIS WILL KEEP THE PRESSURE GRADIENT TIGHT ACROSS THE STATE RESULTING IN BREEZY TRADE WINDS INTO EARLY NEXT WEEK. THE RIDGE ALOFT IS ALSO EXPECTED TO REMAIN IN PLACE INTO MONDAY. SO EXPECT A RELATIVELY DRY TRADE WIND WEATHER PATTERN TO CONTINUE INTO EARLY NEXT WEEK. ON TUESDAY AN UPPER LEVEL TROUGH IS MODELED TO DROP DOWN FROM THE NORTH OVER THE STATE...WHICH IS EXPECTED TO PRODUCE A SLIGHT DESTABILIZATION OF THE ATMOSPHERE. THE RESULT WILL BE A SLIGHT INCREASE IN WINDWARD AND MAUKA SHOWERS...WITH THE BREEZY TRADE WINDS CARRYING A FEW BRIEF SHOWERS OVER TO SOME LEEWARD AREAS OF THE SMALLER ISLANDS. THE SURFACE HIGH WILL CONTINUE TO MOVE EASTWARD INTO THE MIDDLE OF NEXT WEEK WITH ITS ASSOCIATED RIDGE AXIS MOVING SOUTHWARD SLIGHTLY CLOSER TO THE STATE AS A FRONTAL SYSTEM DEVELOPS FAR NORTHWEST OF THE STATE. THIS WILL CAUSE THE TRADE WINDS TO EASE OFF FROM PRESENT LEVELS TOWARD THE END OF THE NEW WORK WEEK. THE UPPER LEVEL TROUGH WILL MOVE SOUTHEAST AWAY FROM THE STATE AS ANOTHER RIDGE ALOFT BUILDS IN OVER THE REGION. THIS SHOULD MAKE THE ATMOSPHERE MORE STABLE...WITH REDUCED TRADE SHOWER COVERAGE AND INTENSITY EXPECTED. AS WE HEAD INTO NEXT WEEKEND...A BROAD UPPER LEVEL TROUGH WILL BE ADVANCING TOWARD THE STATE FROM THE NORTHWEST. THIS WILL PUSH THE UPPER LEVEL RIDGE SOUTH OF THE STATE. ALSO TOWARD THE END OF THE WEEK...THE WESTERN END OF THE SURFACE RIDGE WILL CONTINUE PUSHING SOUTHWARD CLOSE TO THE STATE AS THE FRONT ADVANCES TOWARD THE REGION. THE SURFACE WINDS WILL CONTINUE TO BECOME LIGHTER AS THEY BEGIN TO VEER FROM A SOUTHEASTERLY DIRECTION...ESPECIALLY OVER THE WESTERN END OF THE ISLAND CHAIN. BY NEXT WEEKEND...THE FRONT IS FORECAST TO BE LOCATED NORTHWEST OF KAUAI WITH LIGHT EAST TO SOUTHEAST WINDS OVER THE ISLANDS. IF THE WINDS BECOME LIGHT ENOUGH...LOCAL NIGHTTIME LAND AND AFTERNOON SEA BREEZES ARE LIKELY. MOISTURE ASSOCIATED WITH THE APPROACHING FRONT WILL LIKELY REMAIN NORTHWEST OF KAUAI ON SATURDAY...SO NO SIGNIFICANT PREFRONTAL SHOWERS ARE EXPECTED ON SATURDAY. && .MARINE... A SMALL CRAFT ADVISORY /SCA/ REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON FOR ALL HAWAIIAN WATERS DUE TO STRONG TRADE WINDS AND ELEVATED SEAS. THE SCA WILL NEED TO BE EXTENDED FOR SOME MARINE ZONES SUNDAY NIGHT...ESPECIALLY FOR THE TYPICALLY WINDY WATERS ADJACENT TO THE ISLANDS OF MAUI COUNTY AND THE BIG ISLAND. A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON FOR EAST FACING SHORES OF MOST ISLANDS DUE TO THE THE EASTERLY TRADE WIND SWELL. THESE WIND WAVES ARE EXPECTED TO GRADUALLY DIMINISH EARLY NEXT WEEK...SO THE HIGH SURF ADVISORY IS EXPECTED TO BE LOWERED BY MONDAY. A HIGH SURF ADVISORY ALSO REMAINS IN EFFECT THROUGH TONIGHT ALONG NORTH AND SOME WEST FACING SHORES OF MOST OF THE SMALLER ISLANDS DUE TO A LARGE NORTHWEST SWELL. THIS SWELL WILL GRADUALLY DIMINISH THROUGH SUNDAY NIGHT. A NEW LONG PERIOD NORTHWEST SWELL ARRIVING LATE SUNDAY NIGHT WILL LIKELY CAUSE SURF HEIGHTS TO REACH THE HIGH SURF ADVISORY CRITERIA ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS FROM MONDAY AFTERNOON INTO TUESDAY. && .AVIATION... AIRMET TANGO REMAINS IN EFFECT FOR MODERATE LOW-LEVEL TURBULENCE BELOW 8 KFT SOUTH THROUGH WEST OF THE MOUNTAINS OVER ALL ISLANDS DUE TO THE ROBUST TRADE WINDS. VFR CONDITIONS WILL LIKELY PREVAIL THROUGH SUNDAY...WITH BRIEF MVFR CIGS POSSIBLE...MAINLY ALONG WINDWARD FACING SLOPES. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 600 AM HST SUNDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI...AND FOR NORTH FACING SHORES OF OAHU...MOLOKAI AND MAUI. HIGH SURF ADVISORY UNTIL 600 PM HST SUNDAY FOR EAST FACING SHORES OF KAUAI...OAHU...MOLOKAI...MAUI AND THE BIG ISLAND NORTH. SMALL CRAFT ADVISORY UNTIL 600 PM HST SUNDAY FOR ALL HAWAIIAN WATERS. && HOUSTON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.